Alert archive / Wisconsin / River Flood Warnings in 2023

River Flood Warning 8, NWS Green Bay, WI

April 10, 2023Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 10, 2023, 9:04 AM CDT for Marathon County, Wisconsin. It was in force for 15 days.

The area

The counties it named.

The facts

Issued
Apr 10, 2023, 9:04 AM CDT (14:04 UTC)
Expired
Apr 25, 2023, 5:59 AM CDT
In force
15 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Unknown

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 4:00 AM CDT, 5 hours 4 minutes earlier.

Area forecast discussion, Apr 10, 4:00 AM CDT, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
400 AM CDT Mon Apr 10 2023

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 358 AM CDT Mon Apr 10 2023

Dry and unseasonably warm weather during the work week, then
cooler with a chance of rain for the upcoming weekend.

The main westerlies were across Canada, leaving relatively weak
zonal flow across the CONUS. Ridging will increase across the
central and eastern CONUS during the week as a deepening trough
shifts inland from the eastern Pacific. The trough will slowly
progress east, eventually reaching in the forecast area late in
the forecast period.

Dry and unseasonably warm weather will persist throughout the
work week as the forecast area is dominated by upper ridging. High
temperatures 20 to 28F degrees above normal are anticipated
Tuesday through Thursday, then readings will cool substantially
next weekend when the upper trough arrives in the area. The chance
for meaningful precipitation will be minimal throughout the work
week, then increase next weekend as the upper trough arrives.
&&

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 358 AM CDT Mon Apr 10 2023

Generally quiet weather is anticipated as upper ridging builds
across the area. Some very light rain showers or sprinkles could
linger early today as a weak shortwave exits the area. Clouds
should decrease as the shortwave departs, though some diurnal Cu
could form (especially over the NE corner of the state) as the
mixed layer deepens this afternoon.

The majority of the guidance products struggled to capture the
onset of the unseasonably warm temperatures and had a strong cool
bias for highs yesterday. So for today and tomorrow, leaned toward
the warmer guidance products and made some manual adjustments
based on forecast 850 mb temps.

.LONG TERM...Tuesday Night Through Sunday
Issued at 358 AM CDT Mon Apr 10 2023

Broad upper ridging will keep the area dry from the middle to the
end of the week, with high temperatures well into the 70s and
possibly touching into the 80s on Wednesday. Rapid snow melt is
still expected to pose a river flooding concern for area rivers.

Quiet weather then comes to an end as we get into Friday and the
weekend. An upper low pressure system will emerge from the Gulf
and merge with the main flow as an upper trough enters the Central
Plains. The overall timing for this system remains uncertain, but
the most models bring a surface low from the Central Plains into
the southern Great Lakes by the weekend. Expect some precipitation
to cross the area again next weekend. Stuck with the blended pops
again this forecast, but expect refinement as we get into the
week. Suffice to say, there will likely be breaks between rain for
the weekend. Temperatures will also come back to near normal as a
result, with highs back in the upper 40s and lower 50s by early
next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 358 AM CDT Mon Apr 10 2023

Good flying conditions are expected throughout the TAF period. The
main aviation weather concerns will be somewhat gusty surface
winds during the afternoon, and LLWS early this morning and across
the north again late tonight.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Uhlmann
AVIATION.......Skowronski
Hazardous weather outlook, Apr 10, 3:06 AM CDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
306 AM CDT Mon Apr 10 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-110815-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
306 AM CDT Mon Apr 10 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Runoff from snow melt will continue to cause high water levels
and fast flows on rivers and streams, especially in central and
east-central Wisconsin.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Flow rates and levels on streams and rivers in northern Wisconsin
will increase as warmer temperatures result in a significant
melting of the snowpack. Some rivers may reach flood stage.

Most rivers in central and east-central Wisconsin are expected to
slowly recede this week. The exception will be large rivers with
headwaters to the north. These rivers will remain high as the
snowmelt from the north flows downstream.

Anyone living near streams and rivers should closely monitor
water levels and use extra caution near the water due to the fast
flows. Boaters should be on the lookout for no-wake regulations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-110815-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
306 AM CDT Mon Apr 10 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

Skowronski/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:19 AM CDTRiver Flood WarningGRBLincoln, Marathon6 days
Apr 10, 10:23 AM CDTRiver Flood WarningGRBMarathon5 days
Apr 10, 10:26 AM CDTRiver Flood WarningGRBPortage21 days
Apr 10, 10:28 AM CDTRiver Flood WarningGRBPortage21 days

Nearby

River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.